MAUDE Adverse Event Report: ARTHROCARE CORP. 9CM ANTERIOR/POSTERIOR DUAL; BALLOON, EPISTAXIS

ARTHROCARE CORP. 9CM ANTERIOR/POSTERIOR DUAL; BALLOON, EPISTAXIS
Catalog Number RR 900
Health Effect - Clinical Codes Dyspnea (1816); Low Oxygen Saturation (2477); Blood Loss (2597); Foreign Body In Patient (2687)
Date of Event 03/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that patient was waking from anesthesia and it was observed that patient had difficulty breathing.They removed the rapid rhino and it appeared to has come apart.The patient de saturated and blood could be heard gurgling.The piece in the laryngopharynx was removed under laryngoscopy.They also removed more material from the nasal airway under endoscopy.Patient is fully recovered.
 
Additional Manufacturer Narrative
The product was not returned for evaluation and had been used for treatment.A relationship, if any, between the product and the reported event could not be determined since the product was not returned for evaluation.Visual inspection and functional testing could not be performed because the product in question was not returned for evaluation.Thus, the customer¿s complaint could not be verified, nor could a root cause be determined with confidence.The instructions for use (ifu) provided with the device contains warnings and precautionary measures related to proper use of the device including but not limited to: - breathing distress is a possibility in physically small patients or patients with a shallow nasopharynx due to improper positioning of the device.- respiratory distress or decreased oxygenation can occur in patients at risk for impaired respiratory condition.- monitor the device for any sign of deflation, which can cause dislodgement of the nasal catheter.- over inflating the pvc balloon may result in: a) balloon rupture with possible trauma to nasal tissue, b) tissue necrosis due to excessive pressure.- do not exceed stated maximum volumes.Exceeding these volumes may cause the balloon to rupture.

Brand Name
9CM ANTERIOR/POSTERIOR DUAL
Common Device Name
BALLOON, EPISTAXIS
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8519689
Report Number3006524618-2019-00189
Device Sequence Number13913296
Product Code EMX
UDI-Device Identifier00817470000504
UDI-Public00817470000504
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRR 900
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;